Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 30, 2013, 8:07 AM EDT for Kalamazoo County, Van Buren County, Michigan. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2013, 8:07 AM EDT (12:07 UTC)
- Expired
- Apr 30, 2013, 8:30 AM EDT
- In force
- 23 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Kalamazoo County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 75 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:25 AM EDT | HAIL 0.25 | Oshtemo, MI | |
| Apr 30, 8:32 AM EDT | HAIL 0.5 | 1 Nw Kalamazoo, MI | |
| Apr 30, 8:33 AM EDT | HAIL 0.25 | 2 Se Kalamazoo, MI | |
| Apr 30, 8:35 AM EDT | HAIL 0.75 | Kalamazoo, MI | HAIL FELL STEADILY FOR AROUND 5 MINUTES...COVERING THE GROUND FOR A SHORT TIME. HEAVY RAIN FOR ABOUT 20 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
495 WUUS53 KGRR 301207 SVRGRR MIC077-159-301230- /O.NEW.KGRR.SV.W.0004.130430T1207Z-130430T1230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 807 AM EDT TUE APR 30 2013 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN... EAST CENTRAL VAN BUREN COUNTY IN SOUTHWEST MICHIGAN... * UNTIL 830 AM EDT * AT 802 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAWTON...AND MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. * THE SEVERE THUNDERSTORM WILL BE NEAR... OSHTEMO AROUND 825 AM EDT. KALAMAZOO AND PORTAGE AROUND 830 AM EDT. OTHER LOCATIONS IN THE WARNING INCLUDE NORTHWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4234 8559 4218 8552 4210 8585 4220 8590 TIME...MOT...LOC 1207Z 246DEG 20KT 4220 8578 HAIL...1.00IN WIND...<50MPH $$ OSTUNO
2 follow-up statements
529 WWUS53 KGRR 301218 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 818 AM EDT TUE APR 30 2013 MIC159-301227- /O.CAN.KGRR.SV.W.0004.000000T0000Z-130430T1230Z/ VAN BUREN MI- 818 AM EDT TUE APR 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL VAN BUREN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4226 8576 4234 8559 4218 8552 4212 8576 TIME...MOT...LOC 1217Z 246DEG 20KT 4222 8571 $$ MIC077-301230- /O.CON.KGRR.SV.W.0004.000000T0000Z-130430T1230Z/ KALAMAZOO MI- 818 AM EDT TUE APR 30 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN KALAMAZOO COUNTY UNTIL 830 AM EDT... AT 816 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OSHTEMO...AND MOVING NORTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED. LOCATIONS IMPACTED INCLUDE... KALAMAZOO... OSHTEMO... PORTAGE... NORTHWOOD... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4226 8576 4234 8559 4218 8552 4212 8576 TIME...MOT...LOC 1217Z 246DEG 20KT 4222 8571 HAIL...1.00IN WIND...<50MPH $$
847 WWUS53 KGRR 301228 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 828 AM EDT TUE APR 30 2013 MIC077-301238- /O.EXP.KGRR.SV.W.0004.000000T0000Z-130430T1230Z/ KALAMAZOO MI- 828 AM EDT TUE APR 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KALAMAZOO COUNTY WILL EXPIRE AT 830 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4226 8576 4234 8559 4218 8552 4212 8576 TIME...MOT...LOC 1228Z 246DEG 20KT 4224 8563 $$ MACZKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:33 AM EDT, 34 minutes earlier.
Area forecast discussion, Apr 30, 7:33 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 733 AM EDT TUE APR 30 2013 .SYNOPSIS... ISSUED AT 329 AM EDT TUE APR 30 2013 THERE WILL BE A FEW SHOWERS AND POSSIBLE STORMS AROUND THE AREA THIS MORNING AS WARMER AIR IS MOVING IN. ANY SHOWERS AND STORMS AROUND THIS MORNING WILL MOVE OUT BY MID AFTERNOON WITH CLEARING TAKING PLACE. TEMPERATURES WILL WARM WELL INTO THE 70S WITH SOME LOCATIONS POSSIBLY TOUCHING 80 DEGREES. A FRONT WILL LEAN IN ACROSS THE AREA LATER THIS WEEK. THIS COULD BRING SOME ADDITIONAL CHANCES OF SHOWERS AND STORMS TO THE AREA. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 329 AM EDT TUE APR 30 2013 THE MAIN FORECAST CHALLENGE IN THE SHORT TERM CONTINUES TO BE PCPN TRENDS THROUGH THE PERIOD. SOME GOOD RUN TO RUN CONSISTENCY IN THE MODELS FOR THE SHORT TERM LEADS TO VERY LITTLE IN THE WAY OF CHANGES NEEDED TO THE FCST. THERE ARE A COUPLE OF AREAS OF PCPN WE ARE WATCHING THIS MORNING. THE FIRST IS THE BEGINNING OF DEVELOPMENT OF A FEW SHOWERS AND A STORM OVER LAKE MICHIGAN AND EXTREME SW MI TOWARD KBEH. THESE ARE OCCURRING ON THE ERN PERIPHERY OF A 40 KNOT LLJ. WE ARE SEEING JUST A SMALL RESULT OF THIS SURGE OF WARMTH AND MOISTURE IN THE MID LEVELS. MUCH MORE EFFECTS OF THIS LLJ ARE BEING FELT ACROSS IA AND WI AS THE CORE OF THE LOW LEVEL JET WITH THE INCOMING SHORT WAVE IS FOCUSED OUT THERE. WE WILL SEE THE SCATTERED CONVECTION DEVELOPING NEARBY PASS THROUGH OVER THE NEXT FEW HOURS. THE CONVECTION ACROSS IA AND WI IS EXPECTED TO HEAD ENE AS THE LLJ AND SUPPORTING SHORT WAVE HEADS NE. WE EXPECT THIS CONVECTION TO POTENTIALLY CLIP OUR NW COUNTIES AROUND AND JUST AFTER DAYBREAK THIS MORNING. ALL OF THIS CONVECTION IS ELEVATED...SO THE ONLY THREAT WITH IT WOULD BE SOME HAIL. FCST SOUNDINGS FOR OUR AREA DO NOT SUPPORT LARGE HAIL LIKE WHAT OCCURRED OUT IN IA WHERE TENNIS BALL SIZED HAIL WAS REPORTED EARLIER. THE SHORT WAVE AND LLJ WILL MOVE NE OF THE CWFA BY 18Z THIS AFTERNOON. THIS WILL END ALL RAIN FOR THE AREA AND ACTUALLY ALLOW FOR SOME CLEARING TO SPREAD ACROSS THE AREA. WINDS WILL PICK UP OUT OF THE SOUTH. WE SHOULD SEE SOME STRONG WARMING THIS AFTERNOON AS THE SUN COMES OUT AND WE SEE GOOD MIXING TAKE PLACE. H850 TEMPS IN THE MID TEENS WOULD SUPPORT HIGHS APPROACHING 80. THE WEATHER LOOKS RELATIVELY QUIET THEN FROM LATE AFTERNOON TODAY THROUGH THU. PCPN CHCS LOOK AT ABOUT ZERO FROM LATE THIS AFTERNOON INTO THE FIRST PORTION OF WED. DURING THE DAY ON WED...THE FRONT WILL SLOWLY SLIP TO A SRN WI TO FAR NW LOWER LINE BY LATE IN THE DAY. THERE IS NOT REALLY ANY APPRECIABLE MOISTURE TO WORK WITH AHEAD OF THIS FRONT. THE ONLY RAIN CHCS THAT WE EXPECT TO SEE IN OUR PORTION OF THE STATE WOULD BE SOMETHING THAT WOULD POP UP ALONG THE CONVERGENCE BAND RESULTING FROM DIURNAL INSTABILITY. THE FRONT IS EXPECTED TO REMAIN NEARLY STATIONARY ACROSS FAR NW LOWER INTO THE DAY ON THU. LOCATIONS AHEAD OF THE FRONT WILL SEE ANOTHER VERY WARM DAY WITH TEMPS IN THE 70S APPROACHING 80...WHILE LOCATIONS NORTH OF THE FRONT WILL BE QUITE A BIT COOLER WITH NRLY FLOW SETTLING IN. THE FRONT IS EXPECTED TO EVENTUALLY TAKE A SLIGHT JOG TO THE WEST AS THE UPPER LOW TAKES SHAPE OVER THE PLAINS...AND ROTATES THE FRONT TO THE WEST A SLIGHT BIT. LOCATIONS ALONG THE FRONT COULD ONCE AGAIN SEE A POP UP SHOWER/STORM DEVELOP... ESPECIALLY DURING THE DAY WITH THE DIURNAL INSTABILITY. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 329 AM EDT TUE APR 30 2013 LONG RANGE MODELS CONTINUE TO HAVE VERY POOR RUN TO RUN CONSISTENCY WITH THE TRACK OF THE UPPER LOW DURING THE EXTENDED PERIOD. HAVE BEEN FORCED TO INCLUDE CHANCE OR SLIGHT CHANCE POPS ALMOST ALL PERIODS ALTHOUGH IT IS POSSIBLE THAT SOME IF NOT MOST PERIODS WILL REMAIN DRY. BIG DIFFERENCES CONTINUE WITH THE 00Z GFS AND EURO. THE GFS TAKES THE UPPER LOW TO OUR SOUTH WHILE THE EURO TAKES IT NORTH OF THE GREAT LAKES. WILL CONTINUE TO GO WITH A COMPROMISE AND HAVE THE CHANCE FOR SHOWERS MOVING IN DURING THE WEEKEND AND LINGERING THROUGH MONDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 733 AM EDT TUE APR 30 2013 SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH ABOUT 15Z BEFORE TAPERING OFF AND ENDING. SOME AREAS OF MVFR WILL BE FOUND THIS MORNING IN AREAS OF HEAVIER DOWNPOURS. EXPECT VFR CONDITIONS TO PREVAIL BY 18Z. SOUTH WINDS WILL GUST OVER 20 KNOTS AT TIMES TODAY. && .MARINE... ISSUED AT 329 AM EDT TUE APR 30 2013 WE WILL BE HOLDING ON TO THE SMALL CRAFT ADVISORY AS IS WITH THIS MORNING/S FCST PACKAGE. WINDS ARE JUST SHY OF SMALL CRAFT ADVISORY CRITERIA AS OF 07Z THIS MORNING. WE EXPECT WINDS TO COME UP A BIT MORE TODAY AND THIS EVENING BEFORE DIMINISHING LATE TONIGHT AND WED. WINDS SHOULD PEAK OUT AROUND 25-30 KNOTS. WAVE ACTION IS NOT EXPECTED TO BE TERRIBLE AS THE STABLE CONDITIONS OVER THE LAKE WITH THE WARM AIR COMING IN OVER THE COOLER WATERS WILL LIMIT WAVE HEIGHTS. && .FIRE WEATHER... ISSUED AT 329 AM EDT TUE APR 30 2013 NO MAJOR CHANGES IN REGARD TO FIRE WEATHER CONCERNS FOR THE NEXT COUPLE OF DAYS. FIRE DANGER WILL REMAIN SOMEWHAT ELEVATED AS TEMPS WARM TO AROUND 80 DEGREES AND WINDS PICK UP A BIT TODAY. RH/S ARE EXPECTED TO BE THE INGREDIENT THAT PREVENT SIGNIFICANT FIRE DANGER FROM DEVELOPING. RH/S ARE EXPECTED TO DROP DOWN INTO THE 40S LATE THIS AFTERNOON. WED WILL BE ANOTHER WARM DAY...HOWEVER WINDS WILL BE COMING DOWN AND RH/S WILL REMAIN UP A BIT SO NO MAJOR FIRE WEATHER CONCERNS ON WED. && .HYDROLOGY... ISSUED AT 329 AM EDT TUE APR 30 2013 WE ARE NOT EXPECTING HYDROLOGY ISSUES AT THIS TIME OVER THE NEXT FEW DAYS. WHILE THERE WILL BE A THREAT OF SOME OCCASIONAL RAIN SHOWERS AND STORMS OVER THE NEXT FEW DAYS...THEY ARE NOT EXPECTED TO BE WIDESPREAD ENOUGH OR HEAVY ENOUGH TO CAUSE ANY ISSUES IN OUR AREA. RIVERS ARE ALL ON THE DOWNWARD TREND...AND WE EXPECT THAT TO CONTINUE WITH ADDITIONAL RAINFALL EXPECTED TO REMAIN BELOW AN INCH FOR BASIN AVERAGES. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR LMZ844>849. && SYNOPSIS...NJJ SHORT TERM...NJJ LONG TERM...OSTUNO AVIATION...OSTUNO FIRE WEATHER...NJJ HYDROLOGY...NJJ MARINE...NJJ
Hazardous weather outlook, Apr 30, 5:41 AM EDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 541 AM EDT TUE APR 30 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-010945- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 541 AM EDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED STRONG THUNDERSTORMS WILL BRING BRIEF HEAVY DOWNPOURS...FREQUENT LIGHTNING AND SMALL HAIL THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY NIGHT. THESE STORMS COULD BRING LIGHTNING...HEAVY DOWNPOURS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-010945- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 541 AM EDT TUE APR 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT INTO WEDNESDAY MORNING. OSTUNO
In the hours before
Local storm report, Apr 30, 7:43 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 AM HAIL 2 ENE GRAND RAPIDS 42.97N 85.63W
04/30/2013 M0.25 INCH KENT MI TRAINED SPOTTER
PEA SIZE HAIL LASTED 2 OR 3 MINUTES.
&&
EBWLocal storm report, Apr 30, 7:44 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
744 AM EDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL WALKER 43.00N 85.77W
04/30/2013 M0.25 INCH KENT MI TRAINED SPOTTER
PEA SIZE HAIL FELL FOR ABOUT 3 MINUTES.
&&
EBWSpecial weather statement, Apr 30, 7:47 AM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
747 AM EDT TUE APR 30 2013
MIZ064-065-071-072-301245-
ALLEGAN-BARRY-KALAMAZOO-VAN BUREN-
747 AM EDT TUE APR 30 2013
...SIGNIFICANT WEATHER ADVISORY...
AT 743 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HOPKINS TO PORTER
TWP...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
OSHTEMO... ALAMO... MOLINE...
OTSEGO... SCHOOLCRAFT... BRADLEY...
SHELBYVILLE... MARTIN... PLAINWELL...
WAYLAND... PORTAGE... KALAMAZOO...
VICKSBURG... ORANGEVILLE... RICHLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A
STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 4207 8591 4275 8586 4276 8507 4242 8507
4242 8530 4207 8530
TIME...MOT...LOC 1148Z 270DEG 28KT 4258 8575 4203 8578
OSTUNOLocal storm report, Apr 30, 7:52 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
752 AM EDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL HOPKINS 42.62N 85.76W
04/30/2013 M0.50 INCH ALLEGAN MI COUNTY OFFICIAL
&&
EBWLocal storm report, Apr 30, 8:01 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
801 AM EDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL BATTLE CREEK 42.32N 85.19W
04/30/2013 M0.50 INCH CALHOUN MI TRAINED SPOTTER
&&
EBWLocal storm report, Apr 30, 8:07 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 AM EDT TUE APR 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM HAIL 2 WSW BATTLE CREEK 42.31N 85.22W
04/30/2013 M0.50 INCH CALHOUN MI TRAINED SPOTTER
PEA SIZE HAIL FELL WITH SOME MARBLE AND DIME SIZE HAIL
MIXED IN.
&&
EBWThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:03 AM EDT | Special Weather Statement | GRR | Oceana | 57 min |
| Apr 30, 5:18 AM EDT | Special Weather Statement | GRR | Muskegon | 57 min |
| Apr 30, 5:58 AM EDT | Special Weather Statement | GRR | Ottawa | 92 min |
| Apr 30, 6:37 AM EDT | Special Weather Statement | GRR | Kent, Newaygo | 53 min |
| Apr 30, 7:47 AM EDT | Special Weather Statement | GRR | Barry, Kalamazoo | 58 min |
| Apr 30, 8:28 AM EDT | Special Weather Statement | GRR | Barry, Clinton, Eaton, Gratiot, Ingham, Ionia and 3 more | 62 min |
| Apr 30, 8:30 AM EDT | Special Weather Statement | GRR | Kalamazoo | 60 min |
| Apr 30, 8:55 AM EDT | River Flood Advisory | GRR | Kent | 3 days |
| Apr 30, 9:24 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton | 51 min |
| Apr 30, 9:32 AM EDT | Special Weather Statement | GRR | Clare, Clinton, Gratiot, Ionia, Isabella, Mecosta and 2 more | 88 min |
| Apr 30, 10:37 AM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson | 83 min |
| Apr 30, 11:59 AM EDT | Special Weather Statement | GRR | Gratiot | 61 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.